I had a string of these over the course of a few months about 2 1/2 years ago, but have not had one since until tonight. It was the same thing as last time: overwhelming sense of deja vu, numbness and tingling running from the side of my head, all the way down my back, half-way into subconsciousness (it's like being in my dreams because it's all familiar, but nothing to do with reality), not being able to talk or move for a few seconds, etc. It lasts about 30-seconds then slowly fades away and I go back into consciousness. I usually remember having an episode but I don't really remember what happens or what I think about. My wife says that I just kind of hold my head and freeze, not really responding when she tries to talk to me and that I kind of make a moaning sound. Needless to say, it freaked her out that it was happening again.
So, I'm trying to figure out what in the hell is causing this. Last time I went to a neurologist, had all the scans, etc. and they found absolutely nothing wrong with me (no brain injury, no abnormal electrical activity, etc.) The only common thing is that I was training in boxing/kickboxing during the first episodes and have recently started training again. The difference is that the last time I was sparring a lot and taking a lot of shots to the head. My neurologist blamed the sparring as the cause and told me to stop sparring or quit altogether. Well, now I'm training but not sparring yet.. just trying to get back in good shape first.
Now, I do have two other theories as to what might be happening:
1. First, I did a lot of acid from when I was 18 until about 20-years-old.... I mean A LOT. I'm not proud of it.. I was young, depressed and didn't care about my life, and it was my escape. Very stupid now that I look back. Anyway, I know that the drug never leaves your system (stored in the spinal chord... I think) and you can be prone to "flash backs", even years and years later. I wonder if the movements in kickboxing (lots of twisting to kick, duck, impacts, etc.) are causing a reaction with the leftover drug and these seizures are actually triggered as part of a flashback phenomena. I didn't think of this until a friend mentioned it.
2. Second, I was taking anti-depressants for awhile before it started and am still taking them. Started with Effexor and now take Zoloft. I've seen a few studies that since these drugs alter brain chemistry, they could make you succeptible to seizures (and can also cause the flashbacks mentioned above).
I don't know.... I'm all out of ideas as they found nothing wrong with me the first time, yet this is happening again. Maybe someone on here with experience in these areas could shed some light on the subject.